Flood, Owen
- When
- May 15, 5:00 AM EST to 6:00 AM EST
- Where
- Owen County, 2.16 mi W of Sweet Owen to 2.34 mi W of Sweet Owen
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.550, -84.790
Old Sweet Road was closed due to high water.
Scattered thunderstorms during the morning hours produced heavy rainfall and localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms during the morning hours produced heavy rainfall and localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 15, 2:45 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 345 AM EDT Wed May 15 2024 .SYNOPSIS... Low pressure tracking across Kentucky will keep moist and unsettled weather across the Ohio Valley today. Drier weather is forecast for Thursday under high pressure. The threat for showers and thunderstorms returns Friday ahead of the next low pressure system. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms will continue today in the moist and unstable circulation around low pressure tracking across Kentucky. Showers are generally isolated in nature this morning, the exception being over Central Ohio where a patch of heavy showers is persisting. As the low makes its way east, coverage and thunderstorm threat are expected to increase by early afternoon as instability rises. Heavy downpours will be possible under slow moving moisture-laden cells forming in a thermodynamically favorable environment that features tall skinny CAPE. Severe thunderstorms are not likely due to weak shear that will limit storm organization. A drying trend may be observed this afternoon over northwest counties that will be farther from the low center. Temperatures may rise from the low 60s this morning to the upper 60s to low 70s this afternoon though sunshine will be scarce given the precip and heavy cloud cover. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Surface low pressure will accelerate to the southeast tonight, while a ridge at the surface and aloft builds from the west. The ridge will be positioned overhead on Thursday. This scenario will bring an end to showers tonight, with dry weather continuing through Thursday. After temperatures fall to the 50s tonight under gradually decreasing cloud cover, highs should reach the mid and upper 70s Thursday thanks to warm advection and insolation. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 00Z guidance continues to show spread in handling a trough coming out of the central US which leads to some uncertainty, especially in timing of onset and departure of precipitation. But certainly the trough will lead to unsettled conditions for the end of the week as it tracks across the region. Depending on how extensive the clouds and precipitation are during the daytime periods, temperatures will be within a few degrees of normal. But overnight readings will remain mild. Ridging will build in starting on Sunday. This will lead to even warmer temperatures for the latter part of the period. There are varying solutions on when short wave energy may ride over the top the ridge which could bring a chance of storms. At this point have leaned more towards Tuesday, but plenty of uncertainty as is often the case that far out in time. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Aviation continues to be impacted by low pressure tracking slowly across Kentucky. With near surface air nearly saturated, ceilings as low as LIFR are forecast this morning. There will be showers, though timing and location are uncertain due to scattered nature. CMH and LCK look to be affected by categorical showers early in the forecast. For all sites, went with diurnally influenced coverage of showers and VCTS during afternoon peak instability. Improvement to VFR should occur around the same time with increased mixing. MVFR is likely again tonight as ceilings redevelop in lingering low level moisture. OUTLOOK...MVFR CIGs/VSBYs are possible with thunderstorms Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM... AVIATION...Coniglio
Hazardous Weather Outlook National Weather Service Wilmington OH 346 AM EDT Wed May 15 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160800- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 346 AM EDT Wed May 15 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms may produce localized heavy downpours and isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
Old Sweet Road was closed due to high water.
High water was reported on Tapering Pointe Road. .
High water was reported on County Road 2850.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2024Every state in 2024This day in weather historyWarnings in Kentucky, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179830, 1179831, 1179832.